Toxin levels of Dilatin

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

aluciad
New Member


Date Joined Jul 2009
Total Posts : 1
   Posted 7/24/2009 2:47 AM (GMT -7)   

Hello,

 

I am in my early 30's and having the hardest time just in these 6 months.

 

Then these last couple of month, Feb of 2009, after pulling something in my back I am told by the pharmacist not to mix the Dilatin with the pills for nausea. The next day I am in the ER and am told I am low.  April of 2009, in less than two months I have another seizure and go from a 500mg to a 600mg dose of Dilatin. I returned to work in May and on my second day back I was acting confused, feeling light headed, having a hard time focusing and keeping my balance. I thought it was because I had been away from work for a while and off my feet and a possibly missed a dose. Come to find out I was in toxin level of 59, for two weeks I was completely taken off my medication and every other day getting blood drawn. I was returned to a 200mg and checked in a week and still too high. Another week passed I was rechecked and now I was to low and increased to 300mg. When I am rechecked am toxin again. I end up on a three week dose of 300mg one day 200mg the next. July 9th, two weeks and a half into this I wake up on the floor in the early morning wrapped in my blanket. I am surprised and as I get up to make my way to the bathroom I can't keep my balance and my head hurts.  I make my way back to my bed and am back up vomiting. I return to my bedroom and in no time am up again and vomiting with a splitting headache.  I try to go back to bed but can't. Call my clinic to get in to see my physician...he is away a feel it would be better to check myself into the ER. I had a very hard time.  Overall I also have noticed that since last fall I was shedding.  In these last three month I have lost so much hair and the shine had not returned to my hair since the winter. Upon my visit to my physician five days after my last ER stay I told him how these last months have been frustrating ending up in the ER every other month and on top of that the shedding that is occurring with my hair.  He claimed it was due to the toxin and the levels of toxin in my system and possible the stress as well.  Not to worry that once my levels are controlled I would be fine...my hair would return. 

 

Does anyone else have any other information concerning Dilatin and when it becomes toxin in your system it causes your hair to fall out?


Getting Old
New Member


Date Joined Aug 2009
Total Posts : 4
   Posted 8/16/2009 5:18 AM (GMT -7)   
hello
 
i've taken of  500 mg dilantin all my life. recently i experienced the same effects. (lightheaded/confused/labored speech) blood work confirmed my level doubled. recent weight loss may be the cause (184 to 168). have been adjusted to 400 mg. feeling better but the jury's still out. will keep you posted on my progress.   

Stella Marie
Veteran Member


Date Joined May 2005
Total Posts : 601
   Posted 8/25/2009 1:29 PM (GMT -7)   
Dilatin is one of the seizure medications that has a very strange dosing profile. Most medications are relatively even when it come to the dose and your blood level. If you take an extra little bit, you blood level goes up a little bit and so on. With Dilantin, once you reach the dose the works for you - taking just a little extra does not raise you blood level just a little higher - it makes it a lot higher and you become toxic. It is like you have absorbed all the Dilatin you need to be seizure free from a certain dose - and the little extra dose you take puts you in a toxic zone. The is no gray area. They is very little play with the dose. i hope that makes sense.

What can happen is the other medications can change the Dilantin blood level. Different medications or diseases can interfer with how Dilantin in absorbed.

That to your pharmacist or doctor.

Stella Marie

Co-Forum Moderator for Chronic Pain

Rare neurodegenerative /movement disorder called “Multiple System Atrophy”.  Mobility issues,, neuropathic pain,  spasticity, central apnea, collagenous colitis, joint and body pain, swallowing and respitory  involvement,  Implants: intrathecal pump  & neurostimulator.  Extra features: O2 & wheelchair

 Not all of us can be Cinderella, but some of us can be Fairy Godmothers.......

 

New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, December 05, 2016 5:46 AM (GMT -7)
There are a total of 2,732,901 posts in 301,070 threads.
View Active Threads


Who's Online
This forum has 151224 registered members. Please welcome our newest member, teacher2many.
221 Guest(s), 8 Registered Member(s) are currently online.  Details
don826, PeterK, dacarte3, mtm3461, Redwing57, Sherrine, JaxCalvin, iPoop


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer